MAUDE Adverse Event Report: BARD ACCESS SYSTEMS RELIANCE XK LONG-TERM HEMODIALYSIS CATHETER WITH AIRGUARD; CATHETER, HEMODIALYSIS, IMPLANTED

BARD ACCESS SYSTEMS RELIANCE XK LONG-TERM HEMODIALYSIS CATHETER WITH AIRGUARD; CATHETER, HEMODIALYSIS, IMPLANTED
Catalog Number 5327190
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a broken clamp was inconclusive since the original sample was not returned for investigation and the returned sample was an unused device that did not exhibit any damage or defects.A functional test of cycling the unused clamps in an open and closed position revealed nothing remarkable.The clamps were hyperextended, but no breaks occurred.It was reported that peroxide was used to clean the device prior to dressing change.Hydrogen peroxide is listed as a recommended cleaning solution for the exit site.The recommended cleaning solution for the catheter luer-lock connectors and end caps is povidone iodine.No further action is required because the complainant event could not be related to a deficiency in product manufacture or deficiency while under correct product use.A lot history review (lhr) of reas0850 showed six other similar product complaint(s) from this lot number.The complaints for this lot number (reas0850) have been reported from the same facility.
 
Event or Problem Description
It was reported by the facility via the sales rep that the clamp broke when the patient came in for dialysis, it was the venous clamp.On (b)(6) 2017-the facility contact stated that they use peroxide to clean the device prior to dressing change.The facility contact stated the clamps were not brittle.The clamps broke on the back in a "straight clean" line.

Brand Name
RELIANCE XK LONG-TERM HEMODIALYSIS CATHETER WITH AIRGUARD
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6575142
Report Number3006260740-2017-00630
Device Sequence Number707252
Product Code MSD
UDI-Device Identifier00801741012099
UDI-Public(01)00801741012099(17)180428(10)REAS0850
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2018
Device Catalogue Number5327190
Device Lot NumberREAS0850
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2017
Initial Report FDA Received Date05/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1